MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL CARBOMEDICS ANNULOFLEX ANNULOPLASTY RING; MITRAL ANNULOPLASTY RING

SORIN GROUP ITALIA SRL CARBOMEDICS ANNULOFLEX ANNULOPLASTY RING; MITRAL ANNULOPLASTY RING
Model Number AF-832
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Dyspnea (1816); Mitral Valve Stenosis (1965); No Information (3190)
Date of Event 05/19/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information on this event through the device tracking department.Based on the information reported in the patient implant form, an annuloflex size 32 implanted on (b)(6) 2008 was explanted on (b)(6) 2020.No further information is presently available.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.The manufacturer made several attempts to follow-up for further information related to the specific event details and no further information was received.At this time since information regarding the device is not available no further investigations can be performed.The case will be closed at this time as no further investigation is possible.However, should additional information be provided, the manufacturer will re-assess the event and take further investigative action as applicable.The root cause is thus deemed to be cause not established.
 
Event or Problem Description
The manufacturer received information on this event through the device tracking department.Based on the information reported in the patient implant form, an annuloflex size 32 implanted on (b)(6) 2008 was explanted on (b)(6) 2020.The manufacturer received additional information regarding this event, identifying that the diagnosis was of severe mitral valve stenosis with a gradient of about 14 in previous mitral valve repair.The patient developed shortness of breath.The explanted mitral valve replacement with a #29 carbomedics valve through median sternotomy.The findings of the procedure were severely stenotic mitral valve with ring in place requiring a replacement.The procedure was completed uneventfully.No further information on the device disposition after the explant was provided.
 
Additional Manufacturer Narrative
Based on the available information, there is no evidence of a device malfunction which could have caused or contributed to the reported event.As reported, the diagnosis was of mitral stenosis of the valve.Thus, the root cause can be reasonably attributed to patient's factor for which a repair was no longer sufficient and warranted a full valve replacement.As such, no further investigation is warranted and the case is considered closed at this time.

Brand Name
CARBOMEDICS ANNULOFLEX ANNULOPLASTY RING
Common Device Name
MITRAL ANNULOPLASTY RING
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada crescentino snc
saluggia, vercelli
MDR Report Key10544374
Report Number1718850-2020-01138
Device Sequence Number3569214
Product Code KRH
UDI-Device Identifier08022057013637
UDI-Public(01)08022057013637(240)AF-832(17)130426
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2020
Report Date (Section F) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/26/2013
Device Model NumberAF-832
Device Catalogue NumberAF-832
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/02/2020
Device Age12 YR
Event Location Hospital
Date Report to Manufacturer08/17/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/17/2020
08/17/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date10/28/2020
12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;